Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 108, NWS Mobile, AL

May 9, 2006Washington County, Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 4:30 PM CDT for Washington County, Alabama; Wayne County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2006, 4:30 PM CDT (21:30 UTC)
Expired
May 9, 2006, 5:15 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Washington County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:26 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 092130
SVRMOB
ALC129-MSC153-092215-
/O.NEW.KMOB.SV.W.0108.060509T2130Z-060509T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 515 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROBINSON JUNCTION...OR ABOUT 9 MILES SOUTHEAST OF WAYNESBORO...AND 
  MOVING EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLRY AND HEALING SPRINGS BY 450 PM CDT
  KOENTON AND 6 MILES NORTH OF YARBO BY 455 PM CDT
  BIGBEE BY 505 PM CDT
  FRANKVILLE AND SILVER CROSS BY 510 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
      3159 8803 3152 8800 3152 8855 3166 8861
      3170 8842

$$
2 follow-up statements
000 
WWUS54 KMOB 092147
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT TUE MAY 9 2006

ALC129-MSC153-092215-
/O.CON.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WASHINGTON AL-WAYNE MS-
447 PM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR EAST
CENTRAL WAYNE AND NORTHERN WASHINGTON COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DENHAM...OR ABOUT 12 MILES EAST OF WAYNESBORO...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEALING SPRINGS AND 7 MILES NORTHWEST OF LOPER BY 500 PM CDT
  MILLRY BY 505 PM CDT
  KOENTON BY 510 PM CDT
  7 MILES WEST OF SILVER CROSS...9 MILES NORTHWEST OF FRANKVILLE AND
  9 MILES NORTHWEST OF BIGBEE BY 515 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
      3159 8803 3152 8800 3152 8855 3166 8861
      3170 8842

$$
000 
WWUS54 KMOB 092155
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT TUE MAY 9 2006

MSC153-092204-
/O.CAN.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WAYNE MS-
454 PM CDT TUE MAY 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS 
CANCELLED...

LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
      3159 8803 3152 8800 3151 8844 3170 8846

$$

ALC129-092215-
/O.CON.KMOB.SV.W.0108.000000T0000Z-060509T2215Z/
WASHINGTON AL-
454 PM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
NORTHERN WASHINGTON COUNTY...

AT 451 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HEALING SPRINGS...OR ABOUT 14 MILES 
NORTHWEST OF CHATOM...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF YARBO BY 500 PM CDT
  HEALING SPRINGS...MILLRY AND 6 MILES NORTHWEST OF LOPER BY 505 PM
  CDT
  KOENTON AND 9 MILES WEST OF SILVER CROSS BY 515 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3169 8810 3168 8808 3164 8810 3160 8808
      3159 8803 3152 8800 3151 8844 3170 8846

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:51 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 9, 2:51 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT TUE MAY 9 2006

.SHORT TERM...(TONIGHT AND WEDNESDAY)...ANOTHER ACTIVE CONVECTIVE DAY
AS WE SEE A MOISTURE GRADIENT STRETCHING FROM NORTHWEST TO
SOUTHEAST...FROM WAYNE COUNTY IN SOUTHEAST MISSISSIPPI TO ACROSS
BALDWIN COUNTY AND CONTINUING SOUTHEAST INTO THE GULF. THIS FEATURE
HAS BEEN THE PRIMARY FOCUS FOR SOME SEVERE STORMS OVER THE
AREA...PRODUCING PENNY TO NICKEL SIZE HAIL AT TIMES OVER THIS REGION
OF THE FORECAST AREA TODAY. SURFACE DATA SHOWS A DESTABILIZING
AIRMASS WITH CONVECTIVE POTENTIAL ENERGY RISING TO OVER 2500 J/KG OVER
THE WESTERN ZONES AND WE ARE SEEING A POTENT PIECE OF MID LEVEL
ENERGY ENTERING WESTERN MISSISSIPPI WITH EAST SOUTHEAST FORWARD
DIRECTIONAL MOTION. THIS BRINGS QUITE A BIT OF FORCING ALOFT INTO THE
AREA OVER THE NEXT SEVERAL HOURS AND WHEN INTERACTING WITH WEAK TROFS
OF SURFACE LOW PRESSURE...INSTABILITY AND ABUNDANT MOISTURE...EXPECT
THE SEVERE WEATHER THREAT TO PERSIST THROUGH THE REMAINDER OF THE
AFTERNOON INTO THE EVENING. PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

ON WEDNESDAY...WE WILL BE WATCHING A STRONG FRONTAL BOUNDARY
APPROACHING THE LOWER MISSISSIPPI RIVER VALLEY. CHANCES OF
THUNDERSTORMS WILL CONTINUE. LATEST OUTLOOKS FROM THE STORM
PREDICTION CENTER IN NORMAN OKLAHOMA MAINTAIN A RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA. WILL WORD THE ZONES ACCORDINGLY.
LITTLE CHANGE IN TEMPERATURE FORECASTS. /10

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...FRONTAL PASSAGE IS
FORECAST THROUGH THE AREA WEDNESDAY NIGHT. IN THE WAKE OF THE
FRONT...RAIN FREE CONDITIONS ARE FORECAST FOR THE LATTER HALF OF THE
WEEK AND INTO SATURDAY. MEDIUM RANGE GUIDANCE BRINGS NEXT CHANCE OF
PRECIPITATION TO THE FORECAST AREA SATURDAY NIGHT INTO EARLY NEXT
WEEK. /10

&&

.MARINE...A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
ADVANCE TO THE GREAT LAKES REGION AND BRING A COLD FRONT THROUGH THE
MARINE AREA LATE WEDNESDAY NIGHT.  SOUTHERLY WINDS WILL INCREASE AS
THE FRONT APPROACHES...THEN SWITCH TO THE NORTHWEST AS THE FRONT
MOVES THROUGH.  WILL GO WITH SMALL CRAFT EXERCISE CAUTION FOR THE
OFFSHORE ZONES FOR TONIGHT.  HIGH PRESSURE BUILDS INTO THE REGION
THROUGH FRIDAY WITH THE OFFSHORE FLOW SUBSIDING.  AN ONSHORE FLOW
RESUMES ON SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
SOUTHEASTERN STATES.  THE LOW PRESSURE SYSTEM WILL BRING A COLD
FRONT INTO THE COASTAL WATERS LATE SUNDAY AFTERNOON. /29

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST
EARLY ON WITH DAYTIME HUMIDITY ON WEDNESDAY...WELL AWAY FROM CRITICAL
THRESHOLDS. IN THE WAKE OF THE FRONT...A DRIER AIRMASS ENTERS THE
FORECAST ON THURSDAY. ALTHOUGH LOWER...NOT EXPECTING LONG DURATIONS OF
CRITICALLY LOW DAYTIME HUMIDITY ON THURSDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  87  66  83 /  50  40  40  10
PENSACOLA   69  83  68  85 /  40  30  30  20
DESTIN      70  81  70  82 /  40  30  30  20
EVERGREEN   64  86  67  81 /  50  40  40  10
WAYNESBORO  66  88  64  83 /  50  50  60  10
CAMDEN      65  86  65  80 /  50  50  60  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 9, 5:45 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE...
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE MAY 9 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND
TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS
PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF
SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND
WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

In the hours before

Special weather statement, May 9, 12:23 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1223 PM CDT TUE MAY 9 2006

MSZ067-075-076-091815-
PERRY-GREENE-WAYNE-
1223 PM CDT TUE MAY 9 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN
PERRY... AND MOVING EASTWARD INTO NORTHERN GREENE AND SOUTHERN WAYNE
COUNTIES...

AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTH OF RHODES...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MULBERRY...PIAVE...SAND HILL...SMITHTOWN...CLARA...BUCKATUNNA AND
CHICORA THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 2:07 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT TUE MAY 9 2006

ALZ051-091945-
CHOCTAW-
207 PM CDT TUE MAY 9 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...

AT 201 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF YANTLEY...AND MOVING EAST AT 35
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OVER EXTREME
NORTHERN CHOCTAW COUNTY BETWEEN YANTLEY AND EDNA THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Local storm report, May 9, 2:51 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             CROSSROADS              30.83N 87.86W
05/09/2006  E0.75 INCH       BALDWIN            AL   PUBLIC

1130 AM     HAIL             MALBIS                  30.66N 87.85W
05/09/2006  E0.75 INCH       BALDWIN            AL   PUBLIC

            NUMEROUS REPORTS OF PENNY SIZE HAIL FROM MALBIS TO
            ELSANOR

0130 PM     HAIL             WHITEHOUSE FORKS        30.81N 87.81W
05/09/2006  E0.75 INCH       BALDWIN            AL   PUBLIC

            PENNY SIZE HAIL JUST EAST OF WHITEHOUSE FORKS ALONG HWY.
            59

&&

CULLEN
Special weather statement, May 9, 2:55 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE MAY 9 2006

FLZ003-004-006-092045-
COASTAL OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
255 PM CDT TUE MAY 9 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL OKALOOSA COUNTY
AND WILL MOVE INTO SOUTHERN SANTA ROSA COUNTY...

AT 252 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF MILTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON...BAGDAD...HAROLD...BELFOREST AND HOLT THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 2:55 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM LOCATION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE MAY 9 2006

FLZ003-004-006-092045-
COASTAL OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
255 PM CDT TUE MAY 9 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL SANTA ROSA
COUNTY AND WILL MOVE INTO SOUTHERN OKALOOSA COUNTY...

AT 252 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF MILTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON...BAGDAD...HAROLD...BELFOREST AND HOLT THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
Special weather statement, May 9, 3:30 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT TUE MAY 9 2006

ALZ051-092115-
CHOCTAW-
330 PM CDT TUE MAY 9 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...

AT 326 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHWEST OF WATER VALLEY...AND MOVING EAST
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GILBERTOWN...SOUWILPA...TOXEY...HODGEWOOD...WIMBLY...CHAPPELL HILL...
LOU AND WOMACK HILL THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:33 PM CDTSevere Thunderstorm WarningMOBMobile42 min
May 8, 7:50 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe55 min
May 8, 8:07 PM CDTSevere Thunderstorm WarningMOBEscambia, Monroe23 min
May 8, 8:27 PM CDTSevere Thunderstorm WarningMOBClarke, Washington63 min
May 8, 8:31 PM CDTSevere Thunderstorm WarningMOBEscambia29 min
May 8, 8:42 PM CDTSevere Thunderstorm WarningMOBMonroe48 min
May 8, 8:58 PM CDTSevere Thunderstorm WarningMOBEscambia62 min
May 8, 9:17 PM CDTSevere Thunderstorm WarningMOBCovington58 min
May 8, 9:27 PM CDTSevere Thunderstorm WarningMOBMobile48 min
May 8, 10:05 PM CDTSevere Thunderstorm WarningMOBBaldwin55 min
May 8, 11:00 PM CDTSevere Thunderstorm WarningMOBBaldwin60 min
May 9, 9:54 AM CDTSevere Thunderstorm WarningMOBMobile36 min
May 9, 10:33 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile42 min
May 9, 11:15 AM CDTSevere Thunderstorm WarningMOBBaldwin34 min
May 9, 12:39 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile51 min
May 9, 1:01 PM CDTSevere Thunderstorm WarningMOBWashington44 min
May 9, 1:29 PM CDTSevere Thunderstorm WarningMOBBaldwin46 min
May 9, 1:43 PM CDTSevere Thunderstorm WarningMOBClarke, Washington35 min
May 9, 2:29 PM CDTSevere Thunderstorm WarningMOBChoctaw61 min
May 9, 3:52 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke38 min
May 9, 4:36 PM CDTSevere Thunderstorm WarningMOBChoctaw43 min
May 9, 5:12 PM CDTSevere Thunderstorm WarningMOBClarke, Washington48 min
May 9, 5:16 PM CDTTornado WarningMOBClarke, Washington44 min
May 9, 5:44 PM CDTSevere Thunderstorm WarningMOBChoctaw46 min
May 9, 5:56 PM CDTTornado WarningMOBClarke, Washington34 min
May 9, 6:31 PM CDTSevere Thunderstorm WarningMOBChoctaw44 min
May 9, 6:55 PM CDTSevere Thunderstorm WarningMOBMonroe50 min
May 8, 7:04 PM CDTSevere Thunderstorm WarningMOBGreene56 min
May 8, 8:35 PM CDTSevere Thunderstorm WarningMOBPerry55 min
May 8, 9:14 PM CDTSevere Thunderstorm WarningMOBGreene61 min
May 8, 9:43 PM CDTSevere Thunderstorm WarningMOBGeorge47 min
May 9, 10:39 AM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne36 min
May 9, 1:40 PM CDTSevere Thunderstorm WarningMOBWayne35 min
May 9, 4:05 PM CDTSevere Thunderstorm WarningMOBWayne25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.